Ask a doctor

Tyndall Effect After Juvederm? How Long Will This Last or is It Something

I received juvederm in my tear trough 2.5 yrs ago. Trying to be patient and allow for product to diminish, as I immediately had this problem but was told that it would go away in 6-9 months. I continue to look like I have football player paint under my eyes, especially in overhead or flourescent lighting. Will this ever go away or will I need additional procedure at his stage? Thank you for your time

Doctor Answers (7)

Juvederm in Tear Trough after 2.5 Years

+1

Juvederm can persist for quite a while in the tear trough.  Hyaluronidase can be used to degrade any residual product.


Los Angeles Plastic Surgeon
5.0 out of 5 stars 192 reviews

Tear trough pigmentation after Juvederm

+1

You should consult a board certified dermatologist to see if the pigment is due to the Juvederm, which can last for years in the tear trough area, or hyperpigmentation.  If it is Juvederm, the dermatologist can try dissolving it.  If it is hyperpigmentation, fading creams or possibly laser treatments can help.

Martie Gidon, MD, FRCPC
Toronto Dermatologist
5.0 out of 5 stars 15 reviews

Juvederm tear trough

+1

Dear lizzyisblue,

  • The first step would be to try to dissolve the material if it is still present with hyaluronidase
  • If it is still present after the enzyme, there are other options that need to be discussed in person

Best regards,

Nima Shemirani

Nima Shemirani, MD
Beverly Hills Facial Plastic Surgeon
5.0 out of 5 stars 24 reviews

You might also like...

Tyndall effect after Juvederm. How long will it last?

+1

It's Amazing how long Juvederm can last, especially if it was injected superficially in the tear trough area.  You mentioned it has been 2.5 yrs.  Some  would think it would be gone by now, but I have seen it last that long.  My suggestion would be to inject a bit of Hyaluronidase diluted 50/50 with Saline inject into the area and massage.  You will know immediately if it's old product because the color will improve! You will wish you hadn't waited so long! 

Sam Naficy, MD
Seattle Facial Plastic Surgeon
5.0 out of 5 stars 137 reviews

Tyndall effect from Juvederm, or something else

+1

At this point, it's not the Juvederm. Even though we tell people that Juvederm can last longer under the eyes because it doesn't move as much, it won't last 2.5 years. My assumption then is that you have hemosiderin, which is a residual form bruising in this area, kind of like a blood pool under the skin.  I would consider seeing a board-certified dermatologist who is very skilled with under eye fillers for an evaluation. There are some topicals that may be able to help, and some very light Laser Genesis treatments I've also found to be helpful.

F. Victor Rueckl, MD
Las Vegas Dermatologist
4.5 out of 5 stars 7 reviews

Tyndall Effect After Juvederm in Tear Trough

+1

After 2.5 years your Juvederm should be gone.  If by chance there is still some present, Hyaluronidase should dissolve the material and the bluish tinge should disappear as well.  The discoloration may be caused by other factors such as the normal loss or redistribution of fat that occurs with age therefore making the underlying vessels appear more prominent.  Or if you had considerable bruising after your treatment 2.5 years ago, you may have hemosiderin pigmentation left over.  This is harder to treat.  You may want to consult with an occuloplastic surgeon for another opinion.

Sheri G. Feldman, MD
Beverly Hills Dermatologist
5.0 out of 5 stars 1 review

Tyndall effect from Juvederm in tear trough needs to have hyaluronidase to correct

+1

If the problem has been present for 2.5 years, it's not going to go away on it's own.  Hyaluronidase will dissolve the remaining Juvederm and should improve the problem.  I do not recommend Juvederm in this area.  I also see more problems here on Realself with fillers around the eyes more than any other site of injection.  It is key to get someone that is experienced in this area, and I always use blunt cannulas in this area to minimize bruising and swelling.  One other thing that this could be is hemosiderin, which is a residual form bruising in this area.  If it is hemosiderin, it is more difficult to treat, and topicals might improve it.

Steven F. Weiner, MD
Panama City Facial Plastic Surgeon
4.5 out of 5 stars 7 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.